Toes/Black and Blue

Hi Ladies,

Is anyones toes Black and Blue? or fingernails? I do have bad neuropathy and the large two toes are Black and Blue and do hurt at times. My onc says it's nothing and I have a friend say it's a fungus and I need to cut them out which she said is very painful.

Does anyone have this and what didi you do?

Thanks
Pat

Report post

7 replies. Join the discussion

Don't do the cutting yourself! That's a job for a foot doctor. Taxol has caused my big toenails to be thick. Way thick. It looks like a fungus but it isn't, it's from the chemotherapy. Maybe yours is too?

The first time I did Taxol I lost the eight small toenails and it cured an ingrown toenail on my right big toe. Sometimes the lemonaid comes fully prepared.

Report post

hI, my toenails very thick, sore,and purple. So thick
I have to cut them with wire cutters!! The finger nails
are sore and deep pink. along with neuropathy. I
have had both sets of symptoms almost as long as
I have been on chemo. I have just been switched from
Avastin/Abraxane to Avastin/Gemzar and am hoping
for a reduction of these symptoms...someday.

Report post

Pat, I have the same problem with my nails, and some of them have separated from my fingers. I have thought all along that it was from the Taxol I was on for a long time. I'm off it now and am hoping my nails get better. I wouldn't pull them without getting your doc's opinion. Mine have been like this for at least a year, and I just paint my fingernails so they don't show and keep my toes covered.
Susan

Report post

I'm on Texatere and one of the side effects described is loss of nails (and hair). The nurses told me that some patients have been successful keeping their nails from turning color and falling out buy using ice on the nails during the infusion, keeping the nails short and using real tea tree oil to combat any fungal or bacterial infections. Although I did not learn about this "trick" at the onset of my chemo so far my nails are keeping up quite well and I have only a little separation of the nails from the nailbed. (I use frozen pea bags as ice packs which wrap easily and keep colder longer than traditional ice packs).

Report post

My hands and feet became very dark and my tongue black like I ate licorice. Apparently not uncommon in African Americans. No pain though and my nails stayed on.

Report post

Not a Dr but sounds like not enough oxygen or poor circulation.If you doc says it's nothing, go see a podiatrist& get their take. Are you also a diabetic?Let the Podiatrist look first, ask what they think& then tell them. Does your chemo cause these side effects?
B

Report post

My toes are black and blue. The podiatrist said it was a fungus but would not give me rx because of side effects. I will be wearing polish on my toes when I go to my daughters wedding. My finger nails have not turned but they are very thick and feel like I am wearing acrylic nails. (don't like how it feels) Good luck. I will try some of the home remedies posted here to see if it helps.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders